How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8770
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

Hi there I have had stomach cramps and severe runs now for

Resolved Question:

Hi there I have had stomach cramps and severe runs now for 7 days since I came back from Tunisia. It is making me weak. Please advise? Thank you Janie
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. SH replied 3 years ago.

Dr. Shahzad MD :

Hi there. Thank you for your question. I will be helping you out with your queries

Dr. Shahzad MD :

Do you have diarrhea/loose stool?

Dr. Shahzad MD :

Have you been seen for this as yet?

Dr. Shahzad MD :

How many episodes of loose stools or diarrhea do you have per day?

Dr. Shahzad MD :

Please let me know.

Customer: Every time i eat it goes straight through me. I am going to the toilet with diarrhoea up to 7/8 times. I haven't been to a doctor about it yet and also they are shut now till Tuesday.
Dr. Shahzad MD :

I think that you should go to the emergency.

Dr. Shahzad MD :

You will most likely need an antibiotic like ciprofloxacin to treat this.

Dr. Shahzad MD :

You may also require something like metronidazole because quite often diarrhea's like these are parasitic in origin.

Dr. Shahzad MD :

So usually a combination of ciprofloxacin and metronidazole is used.

Dr. Shahzad MD :

Your history of travel is particularly significant in this regard as you have most likely caught a bug in Tunisia thats causing your symptoms.

Customer: Should I take a sample with me or just go?
Dr. Shahzad MD :

You should just go I think.

Dr. Shahzad MD :

You should mention the duration of diarrhea and that its not settling and the things that you have tried.

Dr. Shahzad MD :

I am pretty sure that you would require an antibiotic to treat your diarrhea.

Dr. Shahzad MD :

If they wish to do any tests they will let you know themselves.

Dr. Shahzad MD :

Are you with me?

Customer: Ok thanks for your help it's appreciated
Dr. Shahzad MD :

You are most welcome
Take care
Wish you all the best.
Please do rate me for my services before you leave by clicking on one of the smilies below. I hope I provided excellent services.
Tip/bonus is always appreciated.
Good bye :)

Dr. SH and other Medical Specialists are ready to help you
Expert:  Dr. SH replied 3 years ago.
Hello Jane.
How are you feeling now?
Did you get any course of antibiotics?
How are the cramps and diarrhea?
Please let me know.